Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 31, NWS Gray, ME

April 11, 2021

NWS Gray, ME issued this small craft advisory at Apr 11, 2021, 3:28 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2021, 3:28 PM EDT (19:28 UTC)
Expired
Apr 12, 2021, 8:00 PM EDT
In force
29 hr
Issued by
NWS Gray, ME

The text

As transmitted.

618 
WHUS71 KGYX 111928
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
328 PM EDT Sun Apr 11 2021

ANZ150-152-154-120930-
/O.NEW.KGYX.SC.Y.0031.210411T1928Z-210413T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
328 PM EDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
377 
WHUS71 KGYX 120755
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
355 AM EDT Mon Apr 12 2021

ANZ150-152-154-122200-
/O.CON.KGYX.SC.Y.0031.000000T0000Z-210413T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
355 AM EDT Mon Apr 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
386 
WHUS71 KGYX 121423
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1023 AM EDT Mon Apr 12 2021

ANZ151-130000-
/O.EXA.KGYX.SC.Y.0031.000000T0000Z-210413T0000Z/
Penobscot Bay-
1023 AM EDT Mon Apr 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast wind gusts up to 30 knots.

* WHERE...Penobscot Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-152-154-130000-
/O.CON.KGYX.SC.Y.0031.000000T0000Z-210413T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1023 AM EDT Mon Apr 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 3:27 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 11, 3:27 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Gray ME
327 PM EDT Sun Apr 11 2021

.SYNOPSIS...
Rain showers are possible in southern NH tonight and Monday as
that front stalls there, but gets a final push out of the area
Monday night. Tuesday looks cool, but with a fair amount of
sunshine. There is considerable uncertainty in our chances for
measurable rainfall as very slow low pressure systems remain
mainly west and south of our region through the end of the week.
At this time chances of rain and perhaps some snow look best
centered around Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
GOES water vapor imagery shows northern New England positioned
between two upper lows with one spinning over the Great Lakes and
the other near Newfoundland. These upper lows are not expected to
move much over the next 24 hours. Current satellite imagery shows
clear skies over much of Maine as drier air has worked behind the
backdoor cold front with low stratus near the coast starting to thin
out. To our southwest there is plenty of clouds associated with warm
air advection with the upper low over the Great Lakes. These clouds
will fill into southwest New Hampshire through this evening into
tonight as well as bring a chance for showers there. All the
while the upper low spinning near Newfoundland will send another
backdoor cold front into Maine.

Overnight expect the clouds to fill in over the entire forecast area
both from the north and from the southwest. There will be chances
for showers across southwest New Hampshire tonight into Monday with
some drizzle in the mountains and some fog/low stratus along the
coastal plain. Low temperatures will range from the 30s north to
low 40s south.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Tomorrow is expected to be similar today as we remain between
two upper lows. The upper low over the Great Lakes will slide to
our south through tomorrow night keeping low chances for
showers across southern New Hampshire. Skies will be mostly
cloudy in the morning with northeasterly winds turning more
easterly through the day. Temperatures will be tricky again as
clearing is expected across the north as the day progresses
that will allow for temperatures rise quickly while areas under
persistent clouds will stay in the 40s. Some fog is possible
again Monday night with slightly cooler temperatures as lows
drop into the 30s for much of the area.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Still playing a game of blocks with this forecast package as the
blocky pattern with low predictability continues. The good news
here is that latest deterministic and ensemble mass fields have
formed better agreement. Much of the guidance suite has the
forecast area dry or mostly dry through 12z Thursday as we'll
be in an area of weak short wave ridging between two upper level
lows. This pattern begins to break down Thu/Fri as an upstream
kicker emerges out of the Rockies. This will push the western
upper low eastward to over or just south of New England Thursday
and Friday. This time frame will represent the best chance of
precipitation in our forecast area, especially southern zones.
If we indeed do get into an area of substantial precipitation
with this system, most of it should be rain but there are some
trends indicating a cooling column so therefore we would not be
surprised to see a period of snow with this given substantial
UVVs. At this time, much of the weekend looks fair. Despite much
better model agreement with respect to this potential upcoming
system, we are still looking at day 4/5 so changes in the
forecast are likely.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Short Term...Mainly VFR this evening with a transition to MVFR
overnight and then to IFR towards morning as clouds thicken and
lower. Cigs at KHIE and KLEB will likely only drop to MVFR.
Conditions will improve towards tomorrow afternoon as cigs lift
and cloud cover thins.

Long Term...Looking at mainly VFR conditions Tuesday through
much of Thursday as we will be in between two low pressure
systems. MVFR conditions may return later Thursday through
Friday night depending on the track of low pressure south of New
England. Some rain and snow will be possible with that.

&&

.MARINE...
Short Term...Seas will run around 5 ft through tomorrow evening
with a resurgence of east to northeast winds tomorrow morning
through evening. Winds will gust 25 to 30 kts along the outer
waters during this time. Winds and seas will drop below SCA
criteria tomorrow night.

Long Term...Winds/seas stay below SCA levels Tue-Thu, but
confidence is low on positioning of lows through the period.
Best chance at SCA conditions will be later Thursday night
through Friday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 8 PM EDT Monday for ANZ150-152-154.

&&

NEAR TERM...Schroeter
SHORT TERM...Schroeter
LONG TERM...Ekster
Hazardous weather outlook, Apr 11, 3:07 PM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
307 PM EDT Sun Apr 11 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-121915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
307 PM EDT Sun Apr 11 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-121915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
307 PM EDT Sun Apr 11 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.